Heavy Rain, Duval
- When
- July 29, 11:00 PM EST to July 30, 7:00 AM EST
- Where
- Duval County, 0.91 mi NE of Bowden
- Reported by
- Broadcast Media
- Coordinates
- 30.280, -81.610
The public measured 4.5 inches near Barnes Road and Kennerly Road.
A broad surface low moved across northeast Florida through the day with waves of showers and thunderstorms. 3 inches and upper level forcing from an approaching upper level short wave trough fueled very heavy rainfall near the surface low as it tracked east along a front shifting southward across SE Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A broad surface low moved across northeast Florida through the day with waves of showers and thunderstorms. Very high moisture content with PWATs 2.3 inches and upper level forcing from an approaching upper level short wave trough fueled very heavy rainfall near the surface low as it tracked east along a front shifting southward across SE Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 8:14 PM EST, 2 hours 46 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 914 PM EDT Sat Jul 29 2017 .UPDATE...Scattered showers and isolated storms continue this eve but intensity of storms expected to remain non-severe due to limited surface based instability and warm temps aloft. A mid level impulse moving across southeast Ga was producing a band of showers/storms near and northwest of Valdosta which may be moving across extreme southeast Ga and into Nassau (possibly northern Duval) by late this eve. Coverage of showers and storms also expected to increase by later tonight into Sunday morning as a cold front drops south across the area. && .AVIATION...Prevailing VFR cigs expected most of tonight with VCSH. However...may need to amend at Jax and SSI for possible TS around 03Z if the storms moving east across south cntl Ga hold up. Cold front drops south across the area later tonight into Sunday morning producing widespread showers across the area. Have MVFR with rain showers at SSI by around 08Z and remainder of terminals aft 12Z. A few isolated storms possible and also have VCTS. && .MARINE...West-southwest winds will gradually veer to the northwest tonight then to the northeast early Sunday morning as a cold front drops south across the waters. Surge of northeast winds behind it but conditions expected to remain just below headlines. Numerous showers and scattered storms. Rip Currents: A moderate risk expected for at least the SE GA coast on Sunday due to increasing northeast to north winds. An elevated risk of rip currents is likely early next week due to persistent onshore flow. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 87 69 88 / 50 20 10 10 SSI 75 83 75 84 / 70 60 10 20 JAX 75 84 73 86 / 90 90 30 30 SGJ 76 83 74 86 / 60 80 40 50 GNV 76 85 72 87 / 70 80 30 60 OCF 76 85 73 86 / 60 80 30 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/JH/NM
Hazardous Weather Outlook...UPDATED National Weather Service Jacksonville FL 926 PM EDT Sat Jul 29 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-301100- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 926 PM EDT Sat Jul 29 2017 ...LOCALLY HEAVY RAINFALL POTENTIAL THIS WEEKEND... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... Scattered showers and thunderstorms are expected through the night as the frontal boundary drops south across the area. Locally heavy rain and gusty winds are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A front will stall over central Florida by late Sunday and through early next week, with numerous thunderstorms expected each day for all of north central Florida and most of northeast Florida. Flooding is expected to become a primary hazard early next week as several rounds of strong thunderstorms potentially impact north central and northeast Florida. The frontal boundary will begin to move slowly northward towards midweek, with numerous thunderstorms expected to expand into southeast Georgia by Thursday. An elevated rip current risk is possible along the coast early next week due to increased onshore flow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
Special Weather Statement
National Weather Service Jacksonville FL
1117 PM EDT SAT JUL 29 2017
GAZ162-300345-
Echols GA-
1117 PM EDT SAT JUL 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECHOLS COUNTY UNTIL 1145
PM EDT...
At 1117 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayday, or 8 miles northeast of Statenville, moving east at 15 mph.
Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
This storm will remain over mainly rural areas of central Echols
County.
LAT...LON 3083 8297 3083 8285 3081 8283 3078 8283
3078 8282 3068 8285 3077 8299
TIME...MOT...LOC 0317Z 281DEG 13KT 3080 8293
SHULERThe Jacksonville radar (KJAX), 24 km away, was scanning. The volume nearest the first event began at 03:57 UTC.
6 heavy rain, 1 flash flood. Local standard time, as filed.
The public measured 4.5 inches near Barnes Road and Kennerly Road.
An observer measured 4.65 inches since midnight south of downtown near Glynlea.
The public measured 4.62 inches just west of Orange Park. The heaviest rainfall occurred before 11 am.
An observer measured 4.52 inches as of 10 am Sunday.
The public measured 3.94 inches of rainfall in Ortega in the last 6 hours.
At 800 am, broadcast media reported parking lot flooding in downtown Jacksonville. At 8:45 am, broadcast media reported 1-2 feet of standing water downtown along North Laura Street. A car was stuck in the flood water. At 9:25 am, the broadcast media relayed a report that a sub-division near Spring Glenn Area south of downtown had standing water about 1 foot deep. At 10:05 am, the Duval County Emergency Management Team reported a car was stuck in high water in downtown Jacksonvile along Beaver Street. The water was at least 2 feet deep. At 10:50 am, broadcast media reported standing water along Golfair near the I-95 exit. Water was about 1-2 ft deep. At 10:55 am, broadcast media reported standing water in Springfield about 1-2 ft deep.
An observer measured 7 inches of rainfall since 9 am.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708229, 708231, 708233, 708235, 708230, 708228, 708232.